MAUDE Adverse Event Report: LEONHARD LANG GMBH STABLE BASE; ECG ELECTRODE

LEONHARD LANG GMBH STABLE BASE; ECG ELECTRODE
Model Number W-601
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Irritation (1941); Itching Sensation (1943); Rash (2033); Burning Sensation (2146)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Retained samples of the concerned lot/batch (191111-0227, 191108-0256, 191010-0229, 191015-0222, 191107-0226, 191016-0223 and 200122-0156) of model sbw601 have been inspected visually.Mechanical tests were performed on 3 retained samples.All tested samples were found to perform within limits.No faults could be detected.No further information on the patient, skin type, state of skin, whether any medication was being taken, which might have a skin weakening effect and details of the use was provided.The information provided indicates that the ifu has not been followed.The third patient's electrodes stayed on a total of 11 days and were changed once within this period.The ifu states explicitly "do not use for more than 72 hours".The user has not been following the ifu.We therefore conclude that a user error caused the incident of the third patient a medical intervention was necessary.We have requested further information for several times but none was made available.The initial reporter was specifying "we continue to encourage the customer to provide this information.However we can't force them to do so.Our customer is a very large healthcare provider in the united states and they have a general system for patient complaints.They will not develop a special tracking system and process for leonhard lang." we have not been able to determine, whether the ifu has been followed in all other regards (electrode placement sites) because of lack of information from the user.We therefore consider the investigation closed.
 
Event or Problem Description
On october 19th, 2020, we have been informed about 11 incidents with ecg electrodes.Monitoring ecg electrodes (model sbw601) had been used with bodyguardian one and bodyguardian verite one devices.The initial reporter has attached for each patient an incident summary.In total, there were 11 reports covering a period from july 16 to august 17.No medical intervention was necessary for 8 incidents.For 3 incidents a medical intervention was needed to treat the injury but no details were given.Before applying the ecg electrodes, in two cases the skin of the patients requiring intervention were prepared using water and soap.The developed redness, itching, peeling skin, rash, blisters, burning sensation, open sores.Medical interventions were necessary.The third patient's skin was not prepped.The electrodes stayed on a total of 11 days and were changed once within this period.He developed redness, itching, rash, blisters, welt, burning sensation, peeling skin, burnt skin, bleeding skin, open sores.The patient paused the study to wait for the skin irritation to heal.A medical intervention was necessary.All other patients were prepared with different methods using water and soap, alcohol, alcohol wipes or saline wipes before applying the ecg electrodes.The patients were experiencing the "redness, itching, rash, blisters, welt, burning sensation on skin, peeling skin, burnt skin, bleeding, open sores." no further information was provided.
 
Additional Manufacturer Narrative
Retained samples of the concerned lot/batch (191111-0227, 191108-0256, 191010-0229, 191015-0222, 191107-0226, 191016-0223 and 200122-0156) of model sbw601 have been inspected visually.Mechanical tests were performed on 3 retained samples.All tested samples were found to perform within limits.No faults could be detected.No further information on the patient, skin type, state of skin, whether any medication was being taken, which might have a skin weakening effect and details of the use was provided.The information provided indicates that the ifu has not been followed.The third patient's electrodes stayed on a total of 11 days and were changed once within this period.The ifu states explicitly "do not use for more than 72 hours".The user has not been following the ifu.We therefore conclude that a user error caused the incident of the third patient a medical intervention was necessary.We have requested further information for several times but none was made available.The initial reporter stated that no further information has been made available despite repeated requests.We have not been able to determine, whether the ifu has been followed in all other regards (electrode placement sites) because of lack of information from the user.We therefore consider the investigation closed.
 
Event or Problem Description
On october 19th, 2020, we have been informed about 11 incidents with ecg electrodes.Monitoring ecg electrodes (model sbw601) had been used with bodyguardian one and bodyguardian verite one devices.The initial reporter has attached for each patient an incident summary.In total, there were 11 reports covering a period from (b)(6).No medical intervention was necessary for 8 incidents.For 3 incidents a medical intervention was needed to treat the injury but no details were given.Before applying the ecg electrodes, in two cases the skin of the patients requiring intervention were prepared using water and soap.The developed redness, itching, peeling skin, rash, blisters, burning sensation, open sores.Medical interventions were necessary.The third patient's skin was not prepped.The electrodes stayed on a total of 11 days and were changed once within this period.He developed redness, itching, rash, blisters, welt, burning sensation, peeling skin, burnt skin, bleeding skin, open sores.The patient paused the study to wait for the skin irritation to heal.A medical intervention was necessary.All other patients were prepared with different methods using water and soap, alcohol, alcohol wipes or saline wipes before applying the ecg electrodes.The patients were experiencing the "redness, itching, rash, blisters, welt, burning sensation on skin, peeling skin, burnt skin, bleeding, open sores." no further information was provided.

Brand Name
STABLE BASE
Common Device Name
ECG ELECTRODE
Manufacturer (Section D)
LEONHARD LANG GMBH
archenweg 56
innsbruck, 6020
AU  6020
MDR Report Key10850219
Report Number8020045-2020-00027
Device Sequence Number2322263
Product Code DRX
UDI-Device Identifier10861779000274
UDI-Public(01)10861779000274
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K023503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date01/22/2023
Device Model NumberW-601
Device Catalogue NumberSBW601
Device Lot Number200122-0156
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2020
Supplement Date Received by Manufacturer10/19/2020
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date02/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;